Tag Archives: side effects

Effect of Seroquel (quetiapine) on my daily life

Image

seroquel pills

Life has been great after I started taking Seroquel and Lamictal since Oct 2013.  That time, I went to a psychiatrist because I was feeling very suicidal, hopeless and depressed as I was unable to function at college.

Then, my Pdoc says I have Bipolar II Disorder.  Somehow, I feel that I kinda like the idea that a drug / medicine will be able to remove all my worries, anxieties, hopelessness, fear… basically things that I am struggling with daily.

Seroquel (S) / Lamictal (L), I don’t know which had more of an effect on my currently almost worry free days.  I take S 200mg, 1 tablet and L 25mg (used to be 50mg), 1 tablet, both after food. When I just started, I was taking in random hours, not consistent at all!

There will be days I take at 11pm, some at 8pm or 10:30pm… Due to the super drowsiness caused by S, but not by L, I sometimes purposely take L first at 9pm, then stay up late to surf the net, watch movies, stuff like that so that I won’t be sleepy which will happen if I take S at the same time too.

But now, there’s a huge problem. Thanks to the super annoying drowsiness & fatigue by the AstraZeneca made S, I hit a car once when I was driving to work, pretty much dozing off every other minute. Other times, I find it very very difficult to concentrate on everything I do, simply because I am so so SLEEPY!

There are many types of scenarios which may happen in no particular order or pattern:

  1. I take S at around 9-10pm, I feel so so sleepy then I can’t stand properly, and was knocked off to sleep within 30-45 minutes time.
  2. I take S at around 11-11:30pm, I can stay up till 1am and still don’t feel tired.
  3. I take S, I sleep, I was woken up by mum, I got out of bed, I feel extremely tired and I went back to sleep.  Then mum disturbed my sleep within 5-10 mins again, I got out of bed, I still feel like sleeping and I went back to sleep. This process repeats for 3-4 times until I was really running late for work, then I forced myself to get up and get dressed, wash my face etc… The problem is, even though I tell myself the night before that if I ever feel like going back to sleep again after being woken up by mum, I would remind myself of the consequence of doing so, which is being late for work. I thought that would make me able to stay awake and get prepared to depart. Turns out, it’s as if my brain don’t process any of that information when I try to tell it. It’s as if the most important thing at that time was to go back to sleep.
  4. I take S, I sleep. I wake up the next morning feeling tired, then I go to work, I feel like sleeping. After 2 hours or so, I am able to work for a bit.  Then after lunch, I feel like a zombie again.

The huge problem now is that I feel so tired throughout the day (most of the days), and yet I have a 30 minute programme for my piano diploma exam which is just around the corner.

My teacher has been commenting about my lack of focus for the whole of last year.  It has been ages and it is super annoying for me.  I hid the fact I was seeing a psychiatrist and taking medications. But for some reason, she asked me one fine afternoon whether I was taking any medications at the moment.

I wanted to lie to her because she had just been plain annoying. But unsure why, I told her the truth that I was taking medications. She asked what they were for. I just said one word “Mood”, hoping she would fucking mind her own business and shut up!

She even asked me to ask my Dr if he could write a letter for me saying that I am taking medications that affect my focus / attention / concentration (whatever) which affects my piano performance. She wants me to give that to my examiner.

She even quoted one of her students’ experience in a similar case, which ended in a way where she passed even though she had several slips in her performance (which is not allowed in Diploma level) because of the letter.

In addition to that, she wanted me to ask my Dr whether I could stop my medications 1 month before my exam in March/April.

Obviously I didn’t want the fucking letter.  Yes, I took 3 years to practise and prepare for this Diploma, due to me stopping piano lessons for more than ½ a year because of my depression.  But hell no I want that damn letter to help me pass. To me, it’s some sort of a disability shit, where it’s like telling the examiner, “I have a problem with concentration here, you better pass me.”  WTF!! I never would want the letter, I want my hardwork to be paid off and I don’t want the Diploma cert which is given because of the “concentration problem”.

Plus, Seroquel was giving me problem free days, for once I feel good, for once I am not thinking about past sad events so often anymore, for once I feel I have a future ahead of me. Personally, I think if any changes should be made, I think the dosage may be reduced.

Anyway, I emailed my Dr about what my teacher suggested, even though I didn’t want to include the letter, but somehow I decided to write that part in as well. It took me 1 hour to think and rethink about whether or not my email was written properly before I sent it this morning.

Sometimes, I hope he would give me some Ritalin to make me more alert. I used to take them when I was depressed 2 years back. Fuck, I always want to get off the meds a.s.a.p. when I am taking them, but when I stop them already, I find ways to become psychologically sick so that I can go back to a Dr to get those drugs…

I don’t know why, but I feel I am just thinking differently at different times. Super positive about my future at times and sometimes playing a victim role, pitying myself and so on.

Car Accident

A sleepy morning…

Today was like any other Wednesday, where I head towards my office to work…  But I woke up late as usual and had to rush to work.  The jam on the road always starts at 7:30 am, and I only left my home at 8:10 am…

This morning I had a very difficult time waking up, due to 2 main reasons

  1. Seroquel 200 mg doing its trick — side effect, being extreme drowsiness.   Actually the drowsiness effect diminished as I have taken it for 3 months approx.
  2. I slept really late, with my iPad beside me.. How dangerous isn’t it?

I closed my eyes.

During my drive to work, I had my mum sitting beside me in the passenger seat because I am driving her car.  I was incredibly tired… I closed my eyes several times during the office hour jam.

the Accident

I freaked out.. as I heard a sudden bang.. As I gain consciousness, I realised I knocked onto the vehicle in front of me, it was an Avanza.  I didn’t know what to do.  All I know was I’ve just dozed off and released the brake.

I asked my mum “What to do? Oh my God!!”  She told me to just drive straight, I didn’t understand what she meant by that as I have just knocked onto a big car (MPV).  I was a small tiny Suzuki Alto…

Then, it was not long before the driver of the car in front came down to have a look at her car.  I was afraid because I was still on probationary driving license. If she decides to report me, then I may get demerit(s).

Luckily and Thank God that her MPV did not have any dents / scratches.  It was just a minor hit.  My mum went down and apologise on my behalf.

Seroquel

I don’t know what’s wrong with Seroquel’s action.. Why does it make people so tired and drowsy??? There was once where I almost faint in my room because I couldn’t walk straight.. I had difficulty opening my eyes. lol.. haha

It’s time to drop all that

Well, now that I have reached my office safely, with mum’s assistance (Btw, I didn’t tell her the drowsiness and fatigue were side effects of the medication).  I guess I need to drop all that had happened and focus on my work

Ciao~